A simple approach to the transformation of spherical harmonic models under coordinate system rotation

A. De Santis, J. M. Torta, C. Falcone

Research output: Indexed journal article Articlepeer-review

12 Citations (Scopus)

Abstract

The transformation of a set of spherical harmonic coefficients characterizing a model of the geomagnetic field, or a general function defined on a sphere, subject to a rotation of the coordinate system, is given by the direct relations between the coefficients and then by using a numerical approach. The parameters for a pair of such rotations (from one set to another, and vice versa) are given, along with a few examples of their application. The method is particularly useful for the comparison of geophysical characteristics derived from models developed under different coordinate systems. It offers a practical solution to the problem, which can be implemented without difficulty.

Original languageEnglish
Pages (from-to)263-270
Number of pages8
JournalGeophysical Journal International
Volume126
Issue number1
DOIs
Publication statusPublished - Jul 1996
Externally publishedYes

Keywords

  • Geomagnetic field
  • Numerical techniques
  • Spherical harmonics

Fingerprint

Dive into the research topics of 'A simple approach to the transformation of spherical harmonic models under coordinate system rotation'. Together they form a unique fingerprint.

Cite this